Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The solution sets of extremal problems in $ H\sp 1$

Author: Eric Hayashi
Journal: Proc. Amer. Math. Soc. 93 (1985), 690-696
MSC: Primary 30D55; Secondary 46E99
MathSciNet review: 776204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ u$ be an essentially bounded function on the unit circle $ T$. Let $ {S_u}$ denote the subset of the unit sphere of $ {H^1}$ on which the functional $ F \mapsto \smallint _0^{2\pi }\bar u({e^{it}})F({e^{it}})dt/2\pi $ attains its norm. A complete description of $ {S_u}$ is given in terms of an inner function $ {b_0}$ and an outer fun tion $ {g_0}$ in $ {H^2}$ for which $ g_0^2$ is an exposed point in the unit ball of $ {H^1}$. An explicit description is given for the kernel of an arbitrary Toeplitz operator on $ {H^2}$. The exposed points in $ {H^1}$ are characterized; an example is given of a strong outer function in $ {H^1}$ which is not exposed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30D55, 46E99

Retrieve articles in all journals with MSC: 30D55, 46E99

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society